August  2018, 38(8): 4189-4202. doi: 10.3934/dcds.2018182

Bifurcation of limit cycles for a family of perturbed Kukles differential systems

Grupo de Investigación en Sistemas Dinámicos y Aplicaciones-GISDA, Departamento de Matemática, Facultad de Ciencias, Universidad del Bío-Bío, Casilla 5-C, Concepción, Ⅷ-región, Chile

* Corresponding author: S. Rebollo-Perdomo

Received  December 2017 Published  May 2018

Fund Project: The authors are supported by Universidad de Bío-Bío grant DIUBB 167208 2/R

We consider an integrable non-Hamiltonian system, which belongs to the quadratic Kukles differential systems. It has a center surrounded by a bounded period annulus. We study polynomial perturbations of such a Kukles system inside the Kukles family. We apply averaging theory to study the limit cycles that bifurcate from the period annulus and from the center of the unperturbed system. First, we show that the periodic orbits of the period annulus can be parametrized explicitly through the Lambert function. Later, we prove that at most one limit cycle bifurcates from the period annulus, under quadratic perturbations. Moreover, we give conditions for the non-existence, existence, and stability of the bifurcated limit cycles. Finally, by using averaging theory of seventh order, we prove that there are cubic systems, close to the unperturbed system, with 1 and 2 small limit cycles.

Citation: Salomón Rebollo-Perdomo, Claudio Vidal. Bifurcation of limit cycles for a family of perturbed Kukles differential systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (8) : 4189-4202. doi: 10.3934/dcds.2018182
References:
[1]

J. ChavarrigaI. A. GarcíaE. Sáez and I. Szántó, Limit cycles in Kukles systems of arbitrary degree with invariant ellipse, Nonlinear Anal., 67 (2007), 1005-1014.  doi: 10.1016/j.na.2006.06.035.  Google Scholar

[2]

R. M. CorlessG. H. GonnetD. E. G. HareD. J. Jeffrey and D. E. Knuth, On the Lambert $W$ function, Adv. Comput. Math., 5 (1996), 329-359.  doi: 10.1007/BF02124750.  Google Scholar

[3]

J. GinéM. Grau and J. Llibre, Averaging theory at any order for computing periodic orbits, Physica D, 250 (2013), 58-65.  doi: 10.1016/j.physd.2013.01.015.  Google Scholar

[4]

D. Hilbert, Mathematical problems, Bull. Amer. Math. Soc., 8 (1902), 437-479.  doi: 10.1090/S0273-0979-00-00881-8.  Google Scholar

[5]

J. M. HillN. G. Lloyd and J. M. Pearson, Limit cycles of a predator-prey model with intratrophic predation, J. Math. Anal. Appl., 349 (2009), 544-555.  doi: 10.1016/j.jmaa.2008.09.022.  Google Scholar

[6]

J. Llibre and A. C. Mereu, Limit cycles for generalized Kukles polynomial differential systems, Nonlinear Anal., 74 (2011), 1261-1271.  doi: 10.1016/j.na.2010.09.064.  Google Scholar

[7]

J. LlibreD. D. Novaes and M. A. Texeira, Higher order averaging theory for finding periodic solutions via Brouwer degree, Nonlinearity, 27 (2014), 563-583.  doi: 10.1088/0951-7715/27/3/563.  Google Scholar

[8]

J. LlibreD. D. Novaes and M. A. Texeira, Corrigendum: Higher order averaging theory for finding periodic solutions via Brouwer degree, Nonlinearity, 27 (2014), 2417.  doi: 10.1088/0951-7715/27/9/2417.  Google Scholar

[9]

J. LlibreS. Rebollo-Perdomo and J. Torregrosa, Limit cycles bifurcating from isochronous surfaces of revolution in $\mathbb{R}^3$, J. Math. Anal. Appl., 381 (2011), 414-426.  doi: 10.1016/j.jmaa.2011.04.009.  Google Scholar

[10]

I. Mezo and G. Keady, Some physical applications of generalized Lambert function, European Journal of Physics, 37 (2016), 065802 (10pp).  doi: 10.1088/0143-0807/37/6/065802.  Google Scholar

[11]

O. Osuna, S. Rebollo-Perdomo and G. Villaseñor, On a class of invariant algebraic curves for Kukles systems, Electron. J. Qual. Theory Differ. Equ., 2016, Paper No. 61, 12 pp.  Google Scholar

[12]

A. P. Sadovskiǐ, Cubic systems of nonlinear oscillations with seven limit cycles, Differ. Equ., 39 (2003), 505-516.  doi: 10.1023/A:1026010926840.  Google Scholar

[13]

E. Sáez and I. Szántó, Bifurcations of limit cycles in Kukles systems of arbitrary degree with invariant ellipse, Appl. Math. Lett., 25 (2012), 1695-1700.  doi: 10.1016/j.aml.2012.01.039.  Google Scholar

[14]

D. Veberi$\check{c}$, Lambert $W$ function for applications in physics, Comput. Phys. Commun., 183 (2012), 2622-2628.  doi: 10.1016/j.cpc.2012.07.008.  Google Scholar

[15]

H. ZangT. ZhangY. C. Tian and M. O. Tadé, Limit cycles for the Kukles system, J. Dyn. Control Syst., 14 (2008), 283-298.  doi: 10.1007/s10883-008-9036-x.  Google Scholar

show all references

References:
[1]

J. ChavarrigaI. A. GarcíaE. Sáez and I. Szántó, Limit cycles in Kukles systems of arbitrary degree with invariant ellipse, Nonlinear Anal., 67 (2007), 1005-1014.  doi: 10.1016/j.na.2006.06.035.  Google Scholar

[2]

R. M. CorlessG. H. GonnetD. E. G. HareD. J. Jeffrey and D. E. Knuth, On the Lambert $W$ function, Adv. Comput. Math., 5 (1996), 329-359.  doi: 10.1007/BF02124750.  Google Scholar

[3]

J. GinéM. Grau and J. Llibre, Averaging theory at any order for computing periodic orbits, Physica D, 250 (2013), 58-65.  doi: 10.1016/j.physd.2013.01.015.  Google Scholar

[4]

D. Hilbert, Mathematical problems, Bull. Amer. Math. Soc., 8 (1902), 437-479.  doi: 10.1090/S0273-0979-00-00881-8.  Google Scholar

[5]

J. M. HillN. G. Lloyd and J. M. Pearson, Limit cycles of a predator-prey model with intratrophic predation, J. Math. Anal. Appl., 349 (2009), 544-555.  doi: 10.1016/j.jmaa.2008.09.022.  Google Scholar

[6]

J. Llibre and A. C. Mereu, Limit cycles for generalized Kukles polynomial differential systems, Nonlinear Anal., 74 (2011), 1261-1271.  doi: 10.1016/j.na.2010.09.064.  Google Scholar

[7]

J. LlibreD. D. Novaes and M. A. Texeira, Higher order averaging theory for finding periodic solutions via Brouwer degree, Nonlinearity, 27 (2014), 563-583.  doi: 10.1088/0951-7715/27/3/563.  Google Scholar

[8]

J. LlibreD. D. Novaes and M. A. Texeira, Corrigendum: Higher order averaging theory for finding periodic solutions via Brouwer degree, Nonlinearity, 27 (2014), 2417.  doi: 10.1088/0951-7715/27/9/2417.  Google Scholar

[9]

J. LlibreS. Rebollo-Perdomo and J. Torregrosa, Limit cycles bifurcating from isochronous surfaces of revolution in $\mathbb{R}^3$, J. Math. Anal. Appl., 381 (2011), 414-426.  doi: 10.1016/j.jmaa.2011.04.009.  Google Scholar

[10]

I. Mezo and G. Keady, Some physical applications of generalized Lambert function, European Journal of Physics, 37 (2016), 065802 (10pp).  doi: 10.1088/0143-0807/37/6/065802.  Google Scholar

[11]

O. Osuna, S. Rebollo-Perdomo and G. Villaseñor, On a class of invariant algebraic curves for Kukles systems, Electron. J. Qual. Theory Differ. Equ., 2016, Paper No. 61, 12 pp.  Google Scholar

[12]

A. P. Sadovskiǐ, Cubic systems of nonlinear oscillations with seven limit cycles, Differ. Equ., 39 (2003), 505-516.  doi: 10.1023/A:1026010926840.  Google Scholar

[13]

E. Sáez and I. Szántó, Bifurcations of limit cycles in Kukles systems of arbitrary degree with invariant ellipse, Appl. Math. Lett., 25 (2012), 1695-1700.  doi: 10.1016/j.aml.2012.01.039.  Google Scholar

[14]

D. Veberi$\check{c}$, Lambert $W$ function for applications in physics, Comput. Phys. Commun., 183 (2012), 2622-2628.  doi: 10.1016/j.cpc.2012.07.008.  Google Scholar

[15]

H. ZangT. ZhangY. C. Tian and M. O. Tadé, Limit cycles for the Kukles system, J. Dyn. Control Syst., 14 (2008), 283-298.  doi: 10.1007/s10883-008-9036-x.  Google Scholar

Figure 1.  a) Graph of $\mathcal{F}_1(r_0)$ for (20). b) Phase portrait of (20) with $\varepsilon = 1/50$
[1]

Fangfang Jiang, Junping Shi, Qing-guo Wang, Jitao Sun. On the existence and uniqueness of a limit cycle for a Liénard system with a discontinuity line. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2509-2526. doi: 10.3934/cpaa.2016047

[2]

Sze-Bi Hsu, Junping Shi. Relaxation oscillation profile of limit cycle in predator-prey system. Discrete & Continuous Dynamical Systems - B, 2009, 11 (4) : 893-911. doi: 10.3934/dcdsb.2009.11.893

[3]

Iliya D. Iliev, Chengzhi Li, Jiang Yu. Bifurcations of limit cycles in a reversible quadratic system with a center, a saddle and two nodes. Communications on Pure & Applied Analysis, 2010, 9 (3) : 583-610. doi: 10.3934/cpaa.2010.9.583

[4]

Jihua Yang, Erli Zhang, Mei Liu. Limit cycle bifurcations of a piecewise smooth Hamiltonian system with a generalized heteroclinic loop through a cusp. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2321-2336. doi: 10.3934/cpaa.2017114

[5]

Yulin Zhao. On the monotonicity of the period function of a quadratic system. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 795-810. doi: 10.3934/dcds.2005.13.795

[6]

Stefano Scrobogna. Derivation of limit equations for a singular perturbation of a 3D periodic Boussinesq system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 5979-6034. doi: 10.3934/dcds.2017259

[7]

Dorota Bors, Robert Stańczy. Dynamical system modeling fermionic limit. Discrete & Continuous Dynamical Systems - B, 2018, 23 (1) : 45-55. doi: 10.3934/dcdsb.2018004

[8]

Linping Peng, Zhaosheng Feng, Changjian Liu. Quadratic perturbations of a quadratic reversible Lotka-Volterra system with two centers. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4807-4826. doi: 10.3934/dcds.2014.34.4807

[9]

Linping Peng, Yazhi Lei. The cyclicity of the period annulus of a quadratic reversible system with a hemicycle. Discrete & Continuous Dynamical Systems - A, 2011, 30 (3) : 873-890. doi: 10.3934/dcds.2011.30.873

[10]

Yi Shao, Yulin Zhao. The cyclicity of the period annulus of a class of quadratic reversible system. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1269-1283. doi: 10.3934/cpaa.2012.11.1269

[11]

V. Barbu. Periodic solutions to unbounded Hamiltonian system. Discrete & Continuous Dynamical Systems - A, 1995, 1 (2) : 277-283. doi: 10.3934/dcds.1995.1.277

[12]

Elena Bonetti, Pierluigi Colli, Gianni Gilardi. Singular limit of an integrodifferential system related to the entropy balance. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 1935-1953. doi: 10.3934/dcdsb.2014.19.1935

[13]

Yunming Zhou, Desheng Shang, Tonghua Zhang. Seventeen limit cycles bifurcations of a fifth system. Conference Publications, 2007, 2007 (Special) : 1070-1081. doi: 10.3934/proc.2007.2007.1070

[14]

Maoan Han, Yuhai Wu, Ping Bi. A new cubic system having eleven limit cycles. Discrete & Continuous Dynamical Systems - A, 2005, 12 (4) : 675-686. doi: 10.3934/dcds.2005.12.675

[15]

Jérôme Coville, Juan Dávila. Existence of radial stationary solutions for a system in combustion theory. Discrete & Continuous Dynamical Systems - B, 2011, 16 (3) : 739-766. doi: 10.3934/dcdsb.2011.16.739

[16]

Ben Niu, Weihua Jiang. Dynamics of a limit cycle oscillator with extended delay feedback. Discrete & Continuous Dynamical Systems - B, 2013, 18 (5) : 1439-1458. doi: 10.3934/dcdsb.2013.18.1439

[17]

Valery A. Gaiko. The geometry of limit cycle bifurcations in polynomial dynamical systems. Conference Publications, 2011, 2011 (Special) : 447-456. doi: 10.3934/proc.2011.2011.447

[18]

Jin Feng He, Wei Xu, Zhi Guo Feng, Xinsong Yang. On the global optimal solution for linear quadratic problems of switched system. Journal of Industrial & Management Optimization, 2019, 15 (2) : 817-832. doi: 10.3934/jimo.2018072

[19]

Zhongwei Tang, Huafei Xie. Multi-spikes solutions for a system of coupled elliptic equations with quadratic nonlinearity. Communications on Pure & Applied Analysis, 2020, 19 (1) : 311-328. doi: 10.3934/cpaa.2020017

[20]

Cuncai Hua, Guanrong Chen, Qunhong Li, Juhong Ge. Converting a general 3-D autonomous quadratic system to an extended Lorenz-type system. Discrete & Continuous Dynamical Systems - B, 2011, 16 (2) : 475-488. doi: 10.3934/dcdsb.2011.16.475

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (95)
  • HTML views (113)
  • Cited by (0)

Other articles
by authors

[Back to Top]